Can High Blood Glucose Cause Stomach Pain? | Diabetes Health Page

Can High Blood Glucose Cause Stomach Pain?

By Bobby | Articles

Jan 30

Stomach and gastrointestinal pains could be a sign of a more serious problem. One such problem is gastroparesis. Gastroparesis is a stomach disease that affects the nerves that control the muscles of the stomach.

When these muscles stop working, the stomach can’t properly grind and empty the food into the intestine. This disease can interfere with the normal digestion and cause vomiting and nausea.

Even though there are no cures for this problem, there are various ways you can try to fix it. Here is what you can do to get some relief.

Symptoms of Gastroparesis (GI)

Before you begin to treat the disease, it is important to know if you have it or not. Here are some of the most common symptoms of this disease.

  • bloating
  • Feeling full fast when eating
  • Heartburn
  • Nausea
  • Poor appetite combined with excessive weight loss
  • Poor blood sugar management
  • undigested food
  • Vomiting

According to statistics, 75% of patients who go to diabetes clinic report notable GI symptoms. Diabetes can affect the GI tract from the large bowel to the oral cavity and anorectal region. Therefore, the symptoms that one may have will occur differently.

As a result, many patients go undiagnosed with GI tract problems, since the disease hasn’t been associated with diabetes.

Treatment

There is no cure for this disease, but there are several ways you can manage it. But, first, make sure to consult with your doctor about the changes in your body. Furthermore, you must control the blood sugar levels and often check the insulin levels.

These are all crucial factors in managing gastroparesis. Also, talk with your doctor to know the type of medications you should take based on your condition. This includes medications for treating diabetes.

Here are some of the medications that might help treat gastroparesis.

  • Compazine (Prochlorperazine) is a medication that can help control the vomiting and nausea.
  • Dramamine (Dimenhydrinate) can help prevent vomiting and nausea.
  • Erythromycin is an antibiotic that can boost the digestive process and force the stomach to move out the food.
  • Motilium (Domperidone) helps manage the upper digestive system.
  • Reglan (Metoclopramide) can force the stomach to start properly digesting the food and leave the system. Plus, it can prevent vomiting and nausea.
  • Zofran (Ondansetron) can block the chemicals in the brain or stomach that cause vomiting and nausea.

Why Treat Gastroparesis?

When the stomach doesn’t process the food for a long time, it starts to spoil inside the body. As a result, bacteria starts to develop. Furthermore, when the food finally leaves the stomach, it raises the blood sugar levels immediately upon entering the intestine.

Therefore, it becomes more difficult to control the blood sugar levels. In some severe cases, this problem could cause vomiting. According to studies, the food spoilage inside the stomach could be a symptom of Gastroparesis.

The prolonged duct blockage could lead to inflammation, infection, or cholangitis.

Prevention Tricks and Tips

The best way to manage gastroparesis is to keep your diabetes in check. Plus, it is important that the medications you take do not negatively affect both your condition and disease. So, always consult with your doctor if you want to implement a new change.

Change Eating Habits

It is important to change your unhealthy eating habits if you want to manage gastroparesis. Therefore, try to include more foods rich in fiber in your diet like beans, fruits, and vegetables. However, you shouldn’t increase the amount of food you eat.

Since too much fiber can cause bloating, it can affect your Gastroparesis. So, increase the intake of fiber bit by bit, so that your body will grow accustomed to the change.

Glucose-Reducing Meds

There are a few prescription medications that can help regulate your disease. Experts suggest that you start with a low dose and slowly increase it based on your doctor’s instructions.

Metformin

Metformin is a common medication that can help treat type 2 diabetes, but it can also help soothe the abdominal discomfort. To deal with diarrhea and nausea, you can start taking a low dosage of metformin for a few weeks.

But, for more details on how much metformin you should consume, talk with your doctor.

Blood Sugar Levels

It is important to keep the blood sugar levels in check since they can cause GI distress.

High or Low Blood Glucose

Another important factor that can cause Gastroparesis is the sudden spikes in blood glucose levels. Therefore, it is immensely important to keep them in check.